http://www.pharmaciststeve.com/?p=12864

THE former headteacher of Havelock School was suffering from chronic pain in her face when she jumped off the Humber Bridge…

http://www.hulldailymail.co.uk/Torment-Malet-Lambert-headteacher-Jane-Disbrey/story-28348390-detail/story.html

Mrs Disbrey’s husband Stephen told an inquest into her death she had suffered severe facial pain since August, last year. He said: “She suffered long periods of pain, sometimes up to 14 hours at a time.

“All she wanted was someone to give her a tablet to make the pain go away.”

Mrs Disbrey had been diagnosed with atypical facial pain, for which she had been prescribed gabapentin and carbamazepine.”  Jane always wanted an instant solution to the pain that she was in, but it was explained to her that it was a very difficult illness to treat,” said Mr Disbrey.”

She had told herself she would never get better.” …

Mr Disbrey said his wife had stopped taking the medication, which she was intolerant to, and had been about to try another type of drug to combat her pain.

Mrs Disbrey’s GP, Dr Richard Taylor, based at Willerby Surgery, said in a statement she attended with severe pain on the left side of her face. She told him the pain had coincided with dental treatment…

During another appointment on June 29, Mrs Disbrey was “tearful and upset” and said gabapentin had left her feeling “foggy” and experiencing severe nightmares.

Victoria Bell, a specialist liaison practitioner, told how Mrs Disbrey “became tearful and distressed” as she disclosed the impact of the death of a student, who had taken their own life.

Ms Disbrey’s pain was so severe she spent a week in to Hull Royal Infirmary in July.

Professor Paul Marks, senior coroner for Hull and the EastRiding, recorded a narrative conclusion, saying: “Jane Disbrey developed atypical facial pain in 2014, which was compounded by high levels of anxiety. Her pain was refractory to pharmacological treatment.

“She did not express any suicidal ideation on the last day of her life, but was seen to jump from the Humber Bridge on the 4th of August, 2015 after 6pm, and died instantaneously from multiple injuries sustained as a result of the fall.”

5 thoughts on “Thinking of you, Jane Disbrey

  1. “Jane Disbrey developed atypical facial pain in 2014, which was compounded by high levels of anxiety.”

    Perhaps her anxiety was compounded by high levels of pain. I wonder if they tried her on something that might work (opioids) rather than drugs she couldn’t tolerate (anti-convulsants).

    Liked by 2 people

  2. Ugh. I am embroiled in “pain treatment wars” with the chronic myopics of Medscape. It does not seem to register that what they perceive to be a generation of dope addicts is not going to suddenly go gathering nuts and May once their drugs are forcibly taken away, and maybe even heroin done away with (riiiight). People die of pain. As you put it, pain kills. So I think we had better get set for a tsunami of suicides as people with highly painful conditions find themselves with no where to turn. Glum prediction…But I see it coming.

    Liked by 1 person

If you don't comment, I'll just assume you agree with me

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s